Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anti-arythmic drugs and HIV drugs
May 12, 2013

Is there any difficulty taking anti-arthmia drugs when on Hartt treatment? My cardiologist told me he woud not dare prescribe any as the interaction with HIV treatment is unknow. I have been infected since 1980, am undetectable since 2003 with T4 in the 500. My treatment is now Atripla, Norvir and Atazanavir. Had a heart attck in 2009, now suffering from arythmia and flutter. Heart ejection rate around 35%. Thanks

Response from Dr. Henry

Many cardiac drugs, including drugs for cardiac arrhythmia, can be taken with Atripla and /or boosted protease inhibitors though the choices have to be made carefully often with input from a pharmacist familiar with HIV drugs. For examples, calcium channel blockers have to be used carefully with Norvir and atazanavir. Using Atripla and ritonavir and Atripla together also is associated with possible drug interaction concerns. KH



Previous
Sudden rash - abacavir allergy?
Next
Atripla causing dizziness almost a year after start of regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement